Alert archive / Nebraska / Wind Chill Advisories in 2014
Wind Chill Advisory 3, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Jan 22, 2014, 12:00 PM CST for 11 counties in Nebraska. It took effect at Jan 22, 2014, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2014, 12:00 PM CST (18:00 UTC)
- In effect from
- Jan 22, 2014, 6:00 PM CST
- Expired
- Jan 23, 2014, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
177 WWUS43 KLBF 221800 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1200 PM CST WED JAN 22 2014 ...BITTER COLD WIND CHILL VALUES TONIGHT ACROSS NORTH CENTRAL NEBRASKA... .TEMPERATURES WILL FALL BELOW ZERO TONIGHT AND COMBINE WITH NORTH WINDS TO PRODUCE WIND CHILL ADVISORY CONDITIONS ALONG AND EAST OF A VALENTINE TO BROKEN BOW LINE. NEZ005>010-026>029-038-230800- /O.NEW.KLBF.WC.Y.0003.140123T0000Z-140123T1500Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT...BROKEN BOW 1200 PM CST WED JAN 22 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY. * WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO DEVELOPING THIS EVENING AND CONTINUE THROUGH THURSDAY MORNING. * TEMPERATURES...OVERNIGHT LOWS SHOULD RANGE FROM 5 BELOW ZERO TO 10 BELOW ZERO. * OTHER IMPACTS...IF OUTDOORS WITHOUT PROPER PROTECTION FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS...OR LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MASEK
3 follow-up statements
153 WWUS43 KLBF 222149 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CST WED JAN 22 2014 ...BITTER COLD WIND CHILL VALUES TONIGHT ACROSS NORTH CENTRAL NEBRASKA... .TEMPERATURES WILL FALL BELOW ZERO TONIGHT AND COMBINE WITH NORTHERLY WINDS TO PRODUCE WIND CHILL ADVISORY CONDITIONS ALONG AND EAST OF A VALENTINE TO BROKEN BOW LINE. NEZ005>010-026>029-038-231200- /O.CON.KLBF.WC.Y.0003.140123T0000Z-140123T1500Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT...BROKEN BOW 349 PM CST WED JAN 22 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. * WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO THIS EVENING THROUGH THURSDAY MORNING. * TEMPERATURES...OVERNIGHT LOWS SHOULD RANGE FROM 5 BELOW ZERO TO 10 BELOW ZERO. * OTHER IMPACTS...IF OUTDOORS WITHOUT PROPER PROTECTION FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS...OR LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MASEK
215 WWUS43 KLBF 231013 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 413 AM CST THU JAN 23 2014 ...BITTER COLD WIND CHILL VALUES THIS MORNING ACROSS NORTH CENTRAL NEBRASKA... .TEMPERATURES ARE BELOW ZERO EARLY THIS MORNING OVER THE NEBRASKA SANDHILLS. COMBINE THESE TEMPERATURES WITH NORTHWESTERLY WINDS OF 5 TO 10 MPH AND THEY PRODUCE WIND CHILLS AROUND 20 BELOW ZERO OVER NORTH CENTRAL NEBRASKA...ALONG AND EAST OF A VALENTINE TO BROKEN BOW LINE. NEZ005>010-026>029-038-231500- /O.CON.KLBF.WC.Y.0003.000000T0000Z-140123T1500Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT...BROKEN BOW 413 AM CST THU JAN 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO EARLY THIS MORNING. * TEMPERATURES...RANGE FROM 5 BELOW ZERO TO 10 BELOW ZERO. * OTHER IMPACTS...IF OUTDOORS WITHOUT PROPER PROTECTION FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS...OR LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ POWER
557 WWUS43 KLBF 231500 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 900 AM CST THU JAN 23 2014 ...WIND CHILLS TO IMPROVE THIS MORNING... .TEMPERATURES WILL SLOWLY WARM THROUGH THE MORNING AND WITH WINDS STAYING FAIRLY LIGHT WIND CHILLS WILL IMPROVE ACROSS ALL OF NORTH CENTRAL AND CENTRAL NEBRASKA. NEZ005>010-026>029-038-231600- /O.EXP.KLBF.WC.Y.0003.000000T0000Z-140123T1500Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT...BROKEN BOW 900 AM CST THU JAN 23 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. WIND CHILLS WILL IMPROVE THROUGH THE DAY...BUT WILL REMAIN COLD...NEAR OR BELOW THE FREEZING MARK. $$ BROOKS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 5:44 AM CST, 6 hours 16 minutes earlier.
Area forecast discussion, Jan 22, 5:44 AM CST, 6 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 544 AM CST WED JAN 22 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 316 AM CST WED JAN 22 2014 MODELS CONTINUE IN GOOD AGREEMENT WITH COLD AIR PUSHING INTO THE FORECAST AREA TODAY AND SURGING ACROSS THE FORECAST AREA TONIGHT. MAIN FORECAST CHALLENGE WILL BE SNOWFALL TO THE WEST THIS AFTERNOON AND EVENING AND THEN LOW TEMPERATURES TONIGHT. SOME LIGHT SNOW AND FLURRIES TO THE NORTHWEST IN RAPID AREA EARLY THIS MORNING WITH STRATUS FIELDS. MUCH COLDER AIR TO THE NORTHEAST OVER MINNESOTA WILL DIVE TO THE SOUTH AND ROTATE BACK THROUGH NEBRASKA THIS AFTERNOON AND EVENING. ON THE LEADING EDGE LATE THIS MORNING COULD SEE SOME FLURRIES AS 1045MB SURFACE HIGH PRESSURE BEGINS TO MOVE SOUTH ACROSS THE NORTHERN PLAINS. HRR NOT TO BULLISH ON PRECIPITATION BUT HAVE INCLUDED FLURRIES PROGRESSING ACROSS THE FORECAST AREA FROM NORTH TO SOUTH THROUGH THE AFTERNOON WITH FOCUS SHIFTING TO UPSLOPE LIGHT SNOW IN THE EASTERN NEBRASKA PANHANDLE AND FAR SOUTHWEST NEBRASKA LATE AFTERNOON INTO THE NIGHT. DEPENDING ON THE COLD AIR PUSH ANY SNOW MAY END UP LARGELY IN NORTHEAST COLORADO AND THE WESTERN PANHANDLE. CONFIDENCE NOT HIGH WITH LIGHT SNOW SO HAVE KEPT POPS ON THE LOW END. MUCH COLDER TO FILTER IN TO THE FORECAST AREA OVER NIGHT WITH SOME REPRIEVE FROM THE MINUS 20C 850MB TEMPERATURES YESTERDAY TO MINUS 15C 850MB TEMPERATURES IN THIS RUN. CLOUD COVER TO DECREASE FROM NORTHEAST TO SOUTHWEST OVER NIGHT WITH SOME UPSLOPE CLOUDS LINGERING OVER SOUTHWEST NEBRASKA THROUGH SUNRISE. WITH THE CLOUD COVER HAVE KEPT SLIGHTLY WARMER TEMPERATURES SOUTHWEST WITH THE REST OF THE FORECAST AREA FALLING BELOW ZERO OVER NIGHT. APPARENT TEMPERATURES INDICATING A MARGINAL WIND CHILL ADVISORY FOR NORTH CENTRAL AFTER 06Z. CONFIDENCE IS NOT REAL HIGH AND WILL LEAVE HIGHLIGHTS FOR LATER FORECASTS. VERY COLD START TO THE DAY. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 315 AM CST WED JAN 22 2014 12Z THURSDAY AND BEYOND. THE EXTENDED PERIODS WILL START OFF COLD AS ARCTIC HIGH PRESSURE WILL BE IN CONTROL ACROSS THE NORTHERN AND CENTRAL PLAINS. HOWEVER...UNDER A PROGRESSIVE REGIME...THE 1048MB HIGH WILL QUICKLY DIVE TO THE SOUTH SOUTHEAST THROUGH THE DAY AS SHORTWAVE RIDGING ALOFT BUILDS INTO THE NORTHERN PLAINS. TEMPERATURES WILL ONCE AGAIN BE CHILLY ON THURSDAY...WITH HIGHS ONLY IN THE TEENS AND 20S FROM EAST TO WEST RESPECTIVELY. HOWEVER STRONG WAA ASSOCIATED WITH THE SHORTWAVE RIDGING WILL BE BUILDING FROM THE WEST...AS 850 TEMPERATURES WARM MORE THAN 20 DEGREES CELSIUS IN JUST 24 HOURS FROM 12Z THURSDAY TO 12Z FRIDAY. THUS HIGHS ON FRIDAY WILL RESPOND BY WARMING INTO THE UPPER 40S TO LOWER 50S ACROSS THE ENTIRE CWA. IN ADDITION TO THE WARMING...WIND SPEEDS MAY BE AN ISSUE...WHICH WOULD INCREASE RANGE FIRE SPREAD POTENTIAL. MODELS ARE KEYING IN ON A TIGHT PRESSURE GRADIENT ACROSS THE STATE ALONG WITH THE PASSAGE OF A STOUT PV ANOMALY ATOP THE NORTHERN PLAINS. MOMENTUM OF 40-50KTS IS SHOWN AT H85 BY MID- AFTERNOON ACROSS MUCH OF THE CWA. PROXIMITY SOUNDINGS REVEAL FAIRLY LIMITED MIXING HOWEVER...SO NOT EXPECTING TO REACH THE FULL MOMENTUM POTENTIAL. ATTM...NOT EXPECTING THE NEED FOR A WIND ADVISORY...BUT COULD BE CLOSE AS GUSTS IN THE 25-30KT RANGE ARE ANTICIPATED. OTHERWISE INCREASED FORCING ASSOCIATED WITH THE CLIPPER SYSTEM MAY ALLOW FOR LIGHT QPF ACROSS OUR NORTHERN ZONES...BUT MOISTURE PROFILES ARE NOT OVERLY SUPPORTIVE OF ANYTHING MORE THAN SPRINKLES ATTM. SATURDAY SHOULD BE FAIRLY NICE FOR MOST LOCATIONS ACROSS THE CWA. THERE WILL BE A GOOD TEMPERATURE GRADIENT FROM WEST TO EAST ACROSS THE FORECAST AREA...AS THE DEPARTING CLIPPER PULLS ARCTIC AIR SOUTH ACROSS THE MISSOURI VALLEY AND POINTS EAST. HIGHS SATURDAY WILL RANGE FROM THE MID 50S ACROSS SOUTHWEST NEBRASKA...TO THE LOWER 40S FOR OUR NORTHEASTERN ZONES. WITH A STEADY TAP OF WAA IN ADVANCE OF THE NEXT QUICK HITTING WAVE...LOWS SUNDAY MORNING WILL BE FAIRLY MILD...EXPECTING LOWER 30S FOR MOST LOCATIONS. SUNDAY WILL BE ANOTHER TRANSITIONAL DAY...AND COULD BE INTERESTING. WARM...DRY...AND POTENTIALLY VERY WINDY CONDITIONS ARE FORECAST ACROSS MUCH THE CWA...LEADING TO ADDITIONAL WIND/FIRE CONCERNS. HIGHS WILL BE MODERATED HOWEVER BY A STRONG COLD FRONT THAT WILL USHER IN ANOTHER SIGNIFICANT COOLDOWN FOR EARLY NEXT WEEK....BUT LIKE IT/S PREDECESSORS...THE WAVE AND ASSOCIATED ARCTIC HIGH TO FOLLOW ARE QUICK HITTERS...WITH LITTLE TO NO QPF EXPECTED. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 545 AM CST WED JAN 22 2014 AVIATION CONCERNS TODAY FOCUS ON BREEZY NORTHERLY WINDS THAT WILL DEVELOP THROUGH MID MORNING AND CONTINUE THROUGH THE DAY AND SOME MARGINAL MVFR CEILINGS THAT ARE EXPECTED OVER NORTHERN NEBRASKA THROUGH THE DAY WITH SOME FLURRIES ACROSS THE SANDHILLS. CONFIDENCE IS NOT HIGH WITH FLURRY ACTION SO HAVE LEFT OUT OF TAFS AT KVTN AND KLBF. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...POWER LONG TERM...JACOBS AVIATION...POWER
Hazardous weather outlook, Jan 22, 10:40 AM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1040 AM CST WED JAN 22 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-231645- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1040 AM CST WED JAN 22 2014 /940 AM MST WED JAN 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. COLD FRONT MOVING ACROSS THE AREA TODAY WILL BRING VERY COLD TEMPERATURES TONIGHT...DIPPING BELOW ZERO ACROSS MOST OF THE REGION. IN ADDITIONAL TO THE COLD TEMPERATURES...LIGHT NORTH TO NORTHEAST WINDS OF 5 TO 15 MPH WILL PRODUCE BITTER COLD WIND CHILLS OF 15 BELOW TO 25 BELOW ZERO. THE COLDEST WIND CHILLS ARE EXPECTED ACROSS NORTH CENTRAL NEBRASKA...EAST OF A VALENTINE TO BROKEN BOW LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BITTER COLD TEMPERATURES LINGER THURSDAY MORNING...ESPECIALLY ACROSS NORTH CENTRAL NEBRASKA. FRIDAY TEMPERATURES REBOUND INTO THE 40S AND 50S. THIS WILL COMBINE WITH DRY AIR AND GUSTY WEST TO NORTHWEST WINDS TO PRODUCE VERY LOW RELATIVE HUMIDITY VALUES...AND A HIGH FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
Nearby
Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.